Thursday, October 23, 2014

Monday, August 18, 2008 john, Community Member, asks

Q: Heart stent side effects or gallbladder?

My wife had a heart attack because one artery was blocked 8o percent and two others were block 20 percent. She is on Lipitor, Plavix, a high blood pressure med, aspirin, Nexium, and I don't how many others. My concern is that it's eight months later and she still has pulling and tightening in her chest, and it's hard for her now to walk up stairs without shortness of breath, and muscle aches. She also has pains and pulling in her chest when rolling over or lying down in bed and sometimes refuses to lie down or slow down because of this discomfort.

So I'm wondering if anyone can tell me what these signs may be, or if she might be hiding something in fear that it might be another heart issue. Her doctor has told her the signs she had before her first heart attack and when she should worry about her heart.  I don't understand - once you have a heart attack is it just going to be the same pattern over and over again? It doesn't make sense to me. She says her doctor told her and her doctor that he is thinking she needs to have her gallbladder removed, but are all these signs and symptoms from the gallbladder and not the heart? I'm really confused.  Can someone help me understand all this?  

Answer This
Answers (2)
Maura, Community Member
10/ 3/08 5:59am

John,

 I have a drug coated stent in an artery that was completely blocked and now have no pain whatsoever. I know for a fact that with these drug coated stents there have been problems. From slippage of the stent causing pain to clotting BECAUSE of the stent. I highly recommend you make your wife go to the doctor or call her or him yourself with your concerns, If I felt like that, and I only have one stent, I would be right in the office!

 

I myself am VERY unhappy my Dr. did not ask me what kind of stent I wanted and the differences. Had I known there was a choice I would never have chosen the one with the coating. Now for the rest of my life I have to take Plavix. There are class action lawsuits going on all over these drug coated stents because of the high amount of problems.

 

I am not a M.D., I am only a physical therapist with a dc stent and unhappy because of it BUT I have absolutely none of your wifes symptoms in the least. She definitely had more problems than I too so take that into consideration

I take Plavix, blood pressure meds anf water pills now after never taking anything, I am 53 years old.

 

Hope this helps you some....call her doctor,

M

Reply
Amy Tudor, Editor
8/14/14 11:11am

Hi John -

 

I know this is an old question, but I did want someone from our staff to answer you!  I hope you've long since discovered the cause of your wife's problems and gotten some treatment for them.  Gallbladder issues can indeed cause some cardiac symptoms (such as rapid heart beat and pain in the chest), so that might be why the doctor wanted to take hers out.  I'm only a layperson though, and only a doctor can accurately diagnose and treat the symptoms.

 

If you did find out what was causing the symptoms and got treatment for them, perhaps you'd consider coming back and telling us how things turned out for you and your wife? Your experience might be invaluable to someone else suffering from the same symptoms.

 

Here are some links that might be helpful for you in any case.  Best of luck to you!

 

Stress and Heart Disease

7 Ways Your Body Says You’re Stressed

Heart Attack Symptoms in Women

 

Reply
Answer This

Related Content

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By john, Community Member— Last Modified: 09/10/14, First Published: 08/18/08